It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Anemia Message Board


Anemia Board Index
Board Index > Anemia | 0-9 A B C D E F G H I J K L M N O P Q R S T U V W X Y Z


Linda,

There were several red flags in your post…but the condition I suspected may have been rare in your area so I needed to find out just how rare …one of the first pieces of information I found was a news story about a man, found on the streets of St Petersburg in June of 2005. This man was engaged in unusual behavior, wearing only wet shorts, and proclaiming he was God. He became agitated/violent/beligerent, had to be pepper sprayed, and subdued. He was not under the influence of alcohol. The man was “Bakered” for observation. Recreational/experimental drug use was ruled out. Prior to this event, this man was young, a University of Florida student with straight A’s, and an excellent athlete…I’m sure if he had been an older man, he would have been diagnosed with Alzheimer’s and institutionalized but (because of his age?), the doctors’ looked further and were able to diagnose and treat him for a different condition.

This “case study” suggested that yes, although the condition I suspected was rare, it was recognized in your mom’s area.

[COLOR="Red"]Red Flag Number 1.[/COLOR] Based on my own experience, I always suggest that when there is a change in health that one look for side effects of medication (as some of you so wisely suggested) because doctors fail to do this. I considered that here…but couldn’t get past the fact that your mom went from a healthy women to someone with multiple bacterial infections within months (the uti’s and the stomach infections).

This was of interest because I recently read of a woman who had recurring bladder infections, only to learn that a previously undiagnosed “condtion” was causing those infections. She was told by one doctor that of the patients the doctor treated, 1/3 with recurring bladder issues also had this condition. Now uti’s aren’t the same thing as bladder infections but they are very closely related.

[COLOR="red"]Red Flag Number 2.[/COLOR] I was on predisone for a sore throat a number of years ago and experienced very serious side effects from it. Also, I knew a woman who had to be hospitalized for depression, a side effect of the prednisone...in both cases, the prednisone was a small dose and only taken for 10 days! For those reasons, I pay attention whenever I see literature discussing the dosage/long and short term side effects of presnisone…When I saw the prednisone on the list of meds, I took note! And I looked in the months after she took this med…couldn’t see red flags anymore…there were red banners waving.

The decline in her mom’s occurred RAPIDLY in the months after taking the prednisone.
Prednisone is a steroidal therapy and is often prescribed to reduce inflammation, but in your mom’s case it was (I think) prescribed to destroy the stomach flora, or the bacteria in the stomach. Problem is prednisone can also weaken your immune system, worsen infections or reactivate infections that a patient recently recovered from. But what is significant here, is that patients with a certain “condition” should not be given prednisone because it can seriously impair the immune system, causing it to enourage the “condition” to grow, instead of curing it! I suspect that is what has happened in your mother’s case.

[COLOR="Red"]Red Flag Number 3[/COLOR]. Sticking my neck out here because don’t know when the atenolol was prescribed, but it was prescribed for a high heart rate and the “condition” I have in mind can cause a very high heart rate.

Linda, your mother has presented/is presenting with the following symptoms: urinary tract infections, stomach infections, anxiety attacks, depression, lethargy, speech problems, mood disturbances (anger, acting out), cognitive problems, memory loss, fearful (paranoia), hallucinations, hypersensitivity (suggested by the soft speech), gait problems (suggest bone, joint, and neurological), shaking/trembling (sensitivity to heat/cold and/or neurological), heart problems (thus the atenolol). In other words, the condition she has impacts her urinary system, digestive system, muscle/skeletal system, neurological system and cardiac system. In other words, her condition affects multiple body systems.

Although diagnosed with AD, meds aren’t helping….
Just as a note, although your mom’s diet is/was not good, cereal and cheese are very good sources of vitamin b12…that’s not to say she isn’t deficient, and that a deficiency wouldn’t contribute to her problem, but as far as I know, vb12 doesn’t cause multiple body infections. It is not uncommon for people with b 12 and anemia to have problems with their blood pressure…but the problems are with LOW blood pressure and your mom’s doctors (hopefully) wouldn’t have prescribed a very heavy duty anti-hyperintensive (atenolol) if she was predisposed to those conditions.

Are there any questions/comments/clarifications thus far?

Bethsheba





All times are GMT -7. The time now is 04:51 PM.





© 2021 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!